• JoomlaWorks Simple Image Rotator
  • JoomlaWorks Simple Image Rotator
  • JoomlaWorks Simple Image Rotator
  • JoomlaWorks Simple Image Rotator
  • JoomlaWorks Simple Image Rotator
  • JoomlaWorks Simple Image Rotator
  • JoomlaWorks Simple Image Rotator
  • JoomlaWorks Simple Image Rotator
  • JoomlaWorks Simple Image Rotator
  • JoomlaWorks Simple Image Rotator
 
  Bookmark and Share
 
 
Doctoral Thesis
DOI
10.11606/T.22.2009.tde-09032010-162202
Document
Author
Full name
Adriano Max Moreira Reis
E-mail
Institute/School/College
Knowledge Area
Date of Defense
Published
Ribeirão Preto, 2009
Supervisor
Committee
Cassiani, Silvia Helena de Bortoli (President)
Nogueira, Maria Suely
Freitas, Osvaldo de
Kusumota, Luciana
Ribeiro, Eliane
Title in Portuguese
Fatores associados às interações medicamentosas potenciais e aos eventos adversos a medicamentos em uma unidade de terapia intensiva
Keywords in Portuguese
Evento Adverso a Medicamento Farmacoterapia
Gerenciamento de Segurança
Interações de Medicamentos
Unidade de Terapia Intensiva
Abstract in Portuguese
A farmacoterapia complexa com múltiplos medicamentos aumenta a probabilidade de interações medicamentosas (IM) e eventos adversos a medicamentos(EAM) em pacientes de unidade de terapia intensiva (UTI). Este estudo teve como objetivos: analisar e classificar as IM potenciais dos tipos fármaco-fármaco e fármaco-nutrição enteral e os EAM detectados, durante a internação de pacientes, na UTI de um hospital de ensino, identificar os EAM relacionados a IM e investigar os fatores associados com IM e EAM. O estudo transversal, correlacional, retrospectivo investigou 299 prontuários de pacientes internados por cinco ou mais dias na UTI. As IM potenciais foram identificadas e classificadas empregando o software Drug Reax. Investigou-se IM em prescrições de três momentos: 24 horas de internação, mediana da internação e alta. Os EAM foram identificados empregando o método de monitorização intensiva e também critérios de rastreabilidade de EAM. Os EAM foram classificados em relação à causalidade e à gravidade Os dados foram analisados empregando análise descritiva, univariada e regressão logística múltipla. A maioria da casuística era do sexo feminino (50,5%) e com mediana de idade de 57 anos. Em 24 horas a prevalência de pacientes com IM potenciais foi 68,6%. A maior frequência de pacientes com IM potenciais foi 73,9% na mediana da internação. Na alta detectou-se que 69,6% dos pacientes apresentaram IM potenciais. Cerca de 99% das interações era do tipo fármaco-fármaco. As interações fármaco-nutrição enteral foram mais frequentes em prescrições de pacientes em alta. Em relação a gravidade a maioria das IM eram graves e moderadas. O número de medicamentos administrados e o uso de medicamentos do sistema cardiovascular foram os fatores associados com a ocorrência de IM, de forma independente, nos três momentos da internação. Detectou-se que 34,1% dos pacientes apresentaram EAM. Os EAM mais frequentes foram reações adversas a medicamentos (RAM) do Tipo A, de causalidade possível e gravidade moderada. Os pacientes com EAM relacionados a IM corresponderam a 7% da casuística. O tempo de internação e a administração de medicamentos cardiovasculares apresentaram associação com a ocorrência de EAM na regressão logística . Os resultados desta investigação mostraram que apesar da frequência elevada de IM potenciais, o número de EAM relacionados a IM foi reduzido, entretanto envolveu RAM de significância clínica como nefrotoxicidade e sedação excessiva que podem comprometer a segurança do paciente.
Title in English
Factors associated with potential drug interactions and adverse drug events in a Intensive Care Unit.
Keywords in English
Adverse Drug Event
Drug Interactions
Drug Therapy
Intensive Care Unit
Safety Management
Abstract in English
Complex pharmacotherapy with multiple medications increases the chances of drug interactions (DI) and adverse drug events (ADE) in patients at intensive care units (ICU). This study aimed to analyze and classify potential drug interactions of the following types: drug-drug and drug-enteral nutrition and also ADE detected during patients' hospitalization in the ICU of a teaching hospital; to identify drug adverse events related to DI; and investigate factors associated with DI and ADE. This crosssectional, correlational and retrospective study investigated 299 medical records of patients hospitalized for five or more days in the ICU. Potential DI were identified and classified through the software Drug-Reax. Interactions in prescriptions were identified in three occasions: at 24 hours of hospitalization, at median of stay and at discharge of ICU stay . ADE were identified through the method of intensive monitoring and also adverse drug event trigger. ADE were classified regarding causality and severity.Data were analyzed through descriptive analysis, univariate and multiple logistic regression. The majority was female (50.5%) and median age was 57 years. The prevalence of patients with potential DI at 24h was 68.6%. The highest frequency of patients with potential DI was 73.9% in the median of hospitalization. We found that 69.6% of patients presented potential DI at discharge. About 99% were drug-drug interactions. The drug-enteral nutrition interactions were more frequent in patients' prescriptions at discharge. Most IM were severe or moderate.The number of administered medication and the use of medication for the cardiovascular system were the factors independently associated with the occurrence of DI in the three occasions of hospitalization. The study also detected that 34.1% of patients presented ADE The most frequent ADE were adverse drug reactions (ADR) type A, of possible causality and moderate severity. Patients with ADE related to DI corresponded to 7% of the sample. The multiple logistic regression revealed that time of hospitalization and administration of cardiovascular medication were associated with the occurrence of ADE. This study's results revealed that despite the high frequency of potential DI, the number of ADE related to DI was small, however, these involved ADR of clinical significance such as nephrotoxicity and oversedation, which might compromise patient safety.
 
WARNING - Viewing this document is conditioned on your acceptance of the following terms of use:
This document is only for private use for research and teaching activities. Reproduction for commercial use is forbidden. This rights cover the whole data about this document as well as its contents. Any uses or copies of this document in whole or in part must include the author's name.
Publishing Date
2010-04-01
 
WARNING: The material described below relates to works resulting from this thesis or dissertation. The contents of these works are the author's responsibility.
  • REIS, Adriano Max Moreira, and CASSIANI, Silvia Helena De Bortoli. Adverse drug events in an intensive care unit of a university hospital [doi:10.1007/s00228-010-0987-y]. European Journal of Clinical Pharmacology [online], 2011, vol. 67, n. 6, p. 625-632.
  • REIS, Adriano Max Moreira, and CASSIANI, Silvia Helena De Bortoli. Prevalence of potential drug interactions in patients in an intensive care unit of a university hospital in Brazil [doi:10.1590/S1807-59322011000100003]. Clinics [online], 2011, vol. 66, n. 1, p. 9-15.
All rights of the thesis/dissertation are from the authors
Centro de Informática de São Carlos
Digital Library of Theses and Dissertations of USP. Copyright © 2001-2021. All rights reserved.